Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 48, NWS Norman, OK

June 4, 1995Hardeman County, Texas

NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 2:37 AM CDT for Hardeman County, Texas. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 1995, 2:37 AM CDT (07:37 UTC)
Expired
Jun 4, 1995, 5:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 040738
FFWOKC
TXC197-041045-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
237 AM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 545 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     HARDEMAN

INCLUDING THE FOLLOWING LOCATIONS
     CHILLICOTHE...GOODLETT AND QUANAH

RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN OVER 
PORTIONS OF THE COUNTY...WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED
OVER THE NEXT FEW HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

LAT...LON 3409  9953 3430  9999 3453  9992 3432  9949

MT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:25 PM CDT, 11 hours 12 minutes earlier.

Area forecast discussion, Jun 3, 3:25 PM CDT, 11 hours 12 minutes before
FPUS3 KOKC 032023
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995

UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..

GAG 60/81/61/82 8464    PNC 65/82/65/82 4354    HBR 68/85/65/85 7464
SPS 69/88/68/89 6344    OKC 65/82/65/82 4354    DUA 70/86/70/84 3344

.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
       33>38..44.
.TX...NONE.

In the hours before

Local storm report, Jun 4, 1:26 AM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0130 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0035 AM       IN CACHE               OK     60-70 MPH WINDS
06/4/95       COMANCHE

CW
Local storm report, Jun 4, 1:27 AM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0020 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0015 AM        11/2 MI N OF FREDERICK  OK   SPOTTERS RPT TORNODO
06/4/95          TILLMAN

CW
Local storm report, Jun 4, 1:30 AM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0130 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0035 AM       IN CACHE               OK     60-70 MPH WINDS
06/4/95       COMANCHE

CW
Local storm report, Jun 4, 2:06 AM CDT, 31 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0205 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COnUNTY LOCATION....

0115 AM       IN GUTHRIE             OK    SEVERAL FEET WATER IN SOME
06/4/95        LOGAN                       BLDGS, BY CD DIR.

CW
Local storm report, Jun 4, 2:15 AM CDT, 22 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0215 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0100-0130 AM   JUST E OF UNION CITY   OK   6 INCHS WATER ON HWY 152
06/4/95        CANADIAN                      BY CD.

CW
Local storm report, Jun 4, 2:15 AM CDT, 22 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0215 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0100-0130 AM   JUST E OF UNION CITY   OK   6 INCHS WATER ON HWY 152
06/4/95        CANADIAN                      BY CD.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTTornado WarningOUNHardeman40 min
Jun 3, 10:28 PM CDTTornado WarningOUNHardeman32 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Jun 4, 9:35 AM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 4, 9:52 AM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 4, 10:17 AM CDTSevere Thunderstorm WarningOUNKnox58 min
Jun 4, 10:25 AM CDTSevere Thunderstorm WarningOUNHardeman65 min
Jun 4, 10:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger66 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 1:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
Jun 4, 1:45 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger45 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningOUNWilbarger45 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox41 min
Jun 4, 2:50 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNWilbarger37 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningOUNBaylor45 min
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 3:40 PM CDTSevere Thunderstorm WarningOUNWichita65 min
Jun 4, 4:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Jun 4, 4:39 PM CDTTornado WarningOUNWichita36 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningOUNWichita64 min
Jun 4, 5:17 PM CDTFlash Flood WarningOUNFoard3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNHardeman, Wilbarger3 hr

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.